Pennsylvania, 2012

Damaging Winds in Pennsylvania, September 8, 2012

September 8, 2012 · NWS PHI · 8 events in 3 counties and zones

A line of strong to widely scattered severe thunderstorms preceding a cold front moved through Eastern Pennsylvania during the late afternoon on the 8th. The most concentrated wind damage occurred in Lehigh and Bucks Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A line of strong to widely scattered severe thunderstorms preceding a cold front moved through Eastern Pennsylvania during the late afternoon on the 8th. The most concentrated wind damage occurred in Lehigh and Bucks Counties. Pennsylvania Power and Light reported about 3,500 of its customers lost power.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 8, 11:49 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 8, 11:49 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE SAINT LAWRENCE VALLEY
TODAY. ITS ASSOCIATED STRONG COLD FRONT WILL THEN SWEEP ACROSS OUR
REGION TONIGHT. AN EXPANSIVE AREA OF HIGH PRESSURE BUILDS INTO OUR
REGION MONDAY INTO WEDNESDAY BEFORE SINKING SOUTH ON THURSDAY.
A WEAK COLD FRONT IS THEN SCHEDULED TO ARRIVE AROUND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR OUR ENTIRE CWA UNTIL
10 PM THIS EVENING. WITH THE EARLY AFTERNOON UPDATE, WE INCLUDED
THE THREATS OF DAMAGING WINDS, HEAVY RAIN, AND FREQUENT LIGHTNING
IN THE FCST TO COINCIDE WITH THE TIMING OF THE THUNDERSTORMS
THROUGH OUR AREA THIS AFTERNOON AND EVENING.

OTHERWISE, A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS
THE REGION THIS AFTERNOON INTO THE EARLY EVENING. STRONG TO SVR
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SPC HAS PLACED THE
AREA IN A MODERATE RISK FOR SVR WEATHER TODAY. DAMAGING WINDS ARE
THE MAIN THREAT. THE SYNOPTIC FACTORS FOR SVR WEATHER LOOK GOOD
WITH DECENT CAPE VALUES AND LOW LEVEL AND UPPER LEVEL JETS IN
PLACE AND FAVORABLE TIME OF DAY FOR FROPA. MORNING SOUNDINGS FROM
IAD AND OKX SHOW AMPLE LOW TO MID LEVEL SHEAR ALONG WITH CAPE
VALUES RANGING BETWEEN 1200 TO 2400 J/KG. THESE FACTORS POINT
TOWARD THE POTENTIAL DEVELOPMENT OF A SQUALL LINE BY AFTERNOON,
WITH THE POSSIBILITY OF DISCRETE CELLS DEVELOPING AHEAD OF THE
MAIN LINE. PAY ATTENTION TO STATEMENTS AND WARNINGS TODAY. HAVE A
PLAN READY TO DEAL WITH THE ARRIVAL OF SVR THUNDERSTORMS IN CASE
YOU WILL BE WORKING/PLAYING OUTSIDE THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE COLD FRONT WILL CONTINUE EASTWARD OUT TO SEA TONIGHT. THE
SHOWERS/TSTMS WILL END ACROSS NJ/DE EARLY TONIGHT AND COOLER/DRIER
AIR WILL ARRIVE OVER THE AREA. SKIES WILL REMAIN MOSTLY CLOUDS EARLY
TONIGHT...BEFORE SOME CLEARING ARRIVES TOWARD DAWN SUNDAY. WINDS
WILL SHIFT TO NW OR N AT 5 TO 15 MPH OVERNIGHT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THIS IS THE TRANQUIL PART OF THIS FORECAST PACKAGE AS THE RAIN IS
EXPECTED TO BE OVER AS WE BEGIN SUNDAY. WE FINALLY GET TO JETTISON
THE HUMID AIR MASS THAT HAS BEEN ENTRENCHED IN OUR AREA SINCE
ISAAC'S CONUS LANDFALL. THE GFS LOOKED SLIGHTLY BETTER THAN THE
WRF-NMMB OVERALL, BUT NOT ENOUGH TO DISSUADE US FROM INCLUDING
SOME OF THE LATTER'S FEATURES WITH THIS PACKAGE.

AS IS TYPICALLY THE CASE IN FALL AND ESPECIALLY WITH THE TROF
LINGERING BACK, THE COOLER AND DRIER AIR WILL ARRIVE IN PIECES.
WHILE THE EASTWARD JET STREAK SHOULD DO AWAY WITH PCPN CHANCES ALONG
THE FRONT AS WE START THE DAY, ANOTHER JET STREAK IS FORECAST TO
ARRIVE IN OUR CWA DURING THE DAY ON SUNDAY. AVAILABLE MOISTURE MAY
BE A LIMITING FACTOR, BUT KINEMATICALLY SPEAKING WE WILL BE IN THE
ENTRANCE REGION OF THE NEXT STREAK AND HAVE SOME HIGHER LEVEL FCST
QVEC CONVERGENCE. NOT ENOUGH FOR PCPN WE SUSPECT WITH THE POSSIBLE
EXCEPTION OF THE POCONOS, BUT STILL ENOUGH TO GENERATE SOME COLD AIR
ADVECTION CUMULUS FOR THE FIRST TIME IN A LONG TIME. ALL THE
MODELS ARE SUGGESTING THIS FEATURE MIGHT BRING THUNDER WEST OF OUR CWA.
THE FCST SUBSIDENCE INVERSION SHOULD BE PRETTY HIGH TO ADD SOME
DEPTH TO THE CLOUDS AS LONG AS THE MODELING DOES NOT GET ANY
SKIMPIER WITH THE FCST MOISTURE.

THERMALLY SPEAKING THE MODELS HAVE BEEN FAIRLY STEADY WITH THEIR MAX
TEMP GUIDANCE AND OFF THE LATEST FCST 925MB TEMPS WE LIKE A STAT
GUIDANCE COMPROMISE. WHILE NOT TERRIBLY WINDY, THERE SHOULD BE A BIT
OF A BREEZE AROUND.

EXPECT THE CLOUDS TO DISSIPATE WITH THE SUNSET AND THE SHORT WAVE
TIMING. MAYBE SOME RESIDUAL CLOUDS WITH THE NEXT SHORT WAVE TWD
MRNG? FORECAST BOUNDARY LAYER WINDS MAY BE JUST ENOUGH TO STOP
DECOUPLING OR JUST ENOUGH TO LOWER OUR CONFIDENCE LEVEL AS TO WHICH
WAY TO GO WITH THE MIN TEMPS. WE HEDGED SLIGHTLY LOWER IN OUTLYING
AREAS NORTHWEST AND NEAR STAT GUIDANCE URBAN AND COASTAL SPOTS.

WE WILL MOVE THE AIR MASS ALONG ANOTHER DAY MONDAY WITH A LOWER
SUBSIDENCE INVERSION AND FORECAST NVA DURING THE AFTN. WE EXPECT
LESS COLD AIR ADVECTION CU AND CONTINUE THE DRY FORECAST. STAT
GUIDANCE COMPROMISE STILL LOOKS GOOD BASED ON 925MB TEMPS WHICH ARE
CLOSE OFF THE WRF-NMMB AND GFS. THE GFS IS WARMER AT 850MB BECAUSE
ITS SUBSIDENCE INVERSION IS FCST TO BE LOWER.

A BETTER CHANCE AT DECOUPLING MONDAY NIGHT AS THE HIGH EDGES CLOSER.
LESLIE SHOULD PASS NEAR OUR LATITUDE OVERNIGHT WELL EAST OF THE
AREA. (PLEASE REFER TO THE OFFICIAL FORECAST TRACK INFORMATION FROM
THE NATIONAL HURRICANE CENTER). AIR MASS MODIFICATION SHOULD THEN
START TUESDAY.

THE REST OF THE WEEK WILL FEATURE DRY WEATHER WITH AN UPTICK IN
TEMPERATURES, BUT STILL SOME PLEASANT NIGHTS. A COLD FRONT MIGHT
TRIGGER SOME SHOWERS ABOUT FRIDAY. THE LATEST GFS RUN SLOWS THIS
UNTIL SATURDAY, SO FOR NOW WE KEPT FRIDAY DRY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A COLD FRONT WILL BRING A PERIOD OF IFR/MVFR CONDITIONS THIS
AFTERNOON AND EARLY TONIGHT WITH HIGH WINDS...HAIL AND FREQUENT
LIGHTNING POSSIBLE. WINDS TODAY WILL BE SOUTH TO SOUTHWEST AT 10
TO 20 KTS WITH GUSTS UP TO 30 KTS. WINDS WILL SHIFT TO NWRLY EARLY
TONIGHT THEN GO TO NRLY BY DAWN SUNDAY. CONDITIONS BEHIND THE
FRONT WILL IMPROVE BACK TO VFR EARLY TONIGHT WITH DRIER AIR
ARRIVING FROM WEST TO EAST.

OUTLOOK...
SATURDAY OVERNIGHT...BECOMING WIDESPREAD VFR.

SUNDAY AND MONDAY...VFR WITH NORTH TO NORTHWEST WIND GUSTS BOTH DAYS
AROUND 20 KTS.

TUESDAY...VFR.

WEDNESDAY...VFR. SOME MVFR AND OR IFR CONDITIONS IN EARLY MORNING
FOG AT MORE RURAL AIRPORTS POSSIBLE.

&&

.MARINE...
NO CHANGES ARE NEEDED TO THE SCA FLAGS ON THE WATERS. A SCA FLAG IS
ALREADY UP FOR THE OCEAN AND ONE WILL GO INTO EFFECT AT NOON FOR
DELAWARE BAY. A STEADILY INCREASING SRLY OR SWRLY FLOW AHEAD OF THE
ADVANCING COLD FRONT WILL BRING GUSTS OF 25 TO 30 KNOTS THIS
AFTERNOON AND INTO THE EVENING. STRONG TO SEVERE THUNDERSTORMS CAN
BE EXPECTED LATE THIS AFTERNOON INTO THE EVENING. HIGH WIND GUSTS AS
WELL AS HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE TSTMS.

WEATHER CONDITIONS WILL IMPROVE BEHIND THE COLD FRONT TONIGHT. A NW
TO N WIND WITH GUSTS OF 20 TO 30 KNOTS CAN BE EXPECTED EARLY
TONIGHT...THEN THE GUSTS WILL SETTLE BACK TO 15 TO 20 KTS BY DAWN
SUNDAY.

OUTLOOK...
LONG PERIOD SWELLS FROM LESLIE WILL CONTINUE TO BE PROBLEMATICAL ON
THE OCEAN AS WE START AND FOR MOST OF THE OUTLOOK PERIOD. IN
ADDITION, THE NORTH TO NORTHWEST COLD AIR ADVECTION FLOW MIGHT BRING
WIND GUSTS CLOSE TO SMALL CRAFT ADVISORY CONDITIONS ON BOTH SUNDAY
AND MONDAY NIGHTS. BEYOND MONDAY NIGHT, WINDS WILL BECOME LESS OF A
CONCERN AS THE HIGH PRESSURE SYSTEM COMES CLOSER TO THE MARINE AREA.
LONG PERIOD SWELLS SHOULD START SUBSIDING AROUND WEDNESDAY.

ON DELAWARE BAY, WE ARE MORE CONFIDENT OF WINDS REMAINING BELOW
SMALL CRAFT ADVISORY CRITERIA. WE WILL ALSO KEEP SWELLS ACROSS THE
MOUTH OF THE BAY AT LESS THAN 5 FEET.

&&

.RIP CURRENTS...
A HIGH RISK OF RIP CURRENTS WILL BE ACROSS THE BEACHES TODAY AND
EARLY TONIGHT. DUE TO THE STRONG TROPICAL SYSTEMS OUT OVER THE
OCEAN...THERE WILL BE A CONTINUATION OF EITHER MODERATE OR HIGH
RISK FOR RIP CURRENTS FOR SUNDAY AND INTO NEXT WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431.

&&

SYNOPSIS...GIGI/GORSE
NEAR TERM...KLINE/O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...GIGI/GORSE/O'HARA
MARINE...GIGI/O'HARA
RIP CURRENTS...
Hazardous weather outlook, Sep 8, 11:37 AM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1237 PM EDT SAT SEP 8 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-091645-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1237 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-091645-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1237 PM EDT SAT SEP 8 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE WILL
CONTINUE TO AFFECT THE COAST INTO THE MIDDLE OF NEXT WEEK. AS A
RESULT, A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED
THROUGH AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-091645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1237 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Sep 8, 8:31 AM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 AM EDT SAT SEP 8 2012

NJZ013-014-081430-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
931 AM EDT SAT SEP 8 2012

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH COUNTY...

AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF TOMS RIVER...MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ADELPHIA...EAST
FREEHOLD AROUND 945 AM...MARLBORO...TINTON FALLS AROUND 1000 AM...
MIDDLETOWN...LINCROFT AROUND 1015 AM...PORT MONMOUTH AND LEONARDO
AROUND 1030 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4032 7396 4011 7423 4017 7426 4017 7437
      4018 7441 4036 7431 4041 7425 4043 7425
      4046 7421 4046 7412 4042 7401 4048 7402
      4048 7400 4047 7398 4036 7396

ROBERTSON
Special weather statement, Sep 8, 9:17 AM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 AM EDT SAT SEP 8 2012

NJZ013-014-020-026-081500-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1017 AM EDT SAT SEP 8 2012

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND OCEAN COUNTIES...

AT 1014 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TOMS RIVER...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR WEST BELMAR...SOUTH BELMAR
AROUND 1030 AM...OCEAN GROVE AND NEPTUNE CITY AROUND 1045 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4017 7401 4007 7403 4001 7414 4010 7424
      4035 7397 4035 7396 4029 7397

ROBERTSON

The radar

The Philadelphia radar (KDIX), 136 km away, was scanning. The volume nearest the first event began at 18:57 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berks

When
September 8, 2:00 PM EST
Where
Berks County, 0.23 mi NNE of West Reading
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.333, -75.928

A severe thunderstorm knocked down large tree limbs and wires in Reading. At nearby Reading Regional Airport, a wind gust of 53 mph was measured.

Thunderstorm Wind, Berks

When
September 8, 2:15 PM EST
Where
Berks County, Blandon
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.430, -75.880

A severe thunderstorm knocked down a few trees in Blandon (Maidencreek Township).

Thunderstorm Wind, Lehigh

When
September 8, 2:30 PM EST
Where
Lehigh County, 0.41 mi SE of Macungie
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.516, -75.544

A severe thunderstorm knocked down a few trees in Macungie. Pennsylvania State Route 2021 (Buckeye Road) was closed in both directions because of downed trees.

Thunderstorm Wind, Lehigh

When
September 8, 2:40 PM EST
Where
Lehigh County, 0.38 mi NW of Center Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.534, -75.405

A severe thunderstorm knocked down several trees in Upper Saucon Township.

Thunderstorm Wind, Lehigh

When
September 8, 2:42 PM EST
Where
Lehigh County, 0.67 mi NE of Locust Vly
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
40.508, -75.393

A severe thunderstorm knocked down numerous trees and power lines in Coopersburg. About ten homes were damaged by fallen trees. Pennsylvania State Route 2045 was closed in both directions because of downed trees. No injuries were reported.

Thunderstorm Wind, Lehigh

When
September 8, 2:45 PM EST
Where
Lehigh County, 0.38 mi NW of Center Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.534, -75.405

A severe thunderstorm knocked down several trees in Upper Milford Township.

Thunderstorm Wind, Bucks

When
September 8, 2:50 PM EST
Where
Bucks County, 1.42 mi N of Pleasant Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.540, -75.302

A severe thunderstorm knocked down a couple of trees in Springtown (Springfield Township). One downed tree blocked Old Bethlehem Road.

Thunderstorm Wind, Bucks

When
September 8, 2:53 PM EST
Where
Bucks County, 0.83 mi NE of Perkasie Penridge Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.389, -75.270

A severe thunderstorm knocked down a couple of trees in Perkasie, one fell onto a house on North Fifth Street. No injuries were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413513, 413514, 413525, 413518, 413523, 413519, 413517, 413515.